Drought, Dewey
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.157, -100.872 (the zone’s center; the record gives no point)
Central South Dakota continued to see improvement in the drought from October into November, with a reduction in the area of D1 Moderate and D2 Severe conditions. However, drought conditions remained unchanged throughout November, with just a small area of D2 Severe remaining across portions of north central South Dakota.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Central South Dakota continued to see improvement in the drought from October into November, with a reduction in the area of D1 Moderate and D2 Severe conditions. However, drought conditions remained unchanged throughout November, with just a small area of D2 Severe remaining across portions of north central South Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Oct 31, 11:23 PM CST, 37 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1223 AM CDT Mon Nov 1 2021 .UPDATE... Issued at 914 PM CDT Sun Oct 31 2021 Forecast is on track, no major changes anticipated. && .SHORT TERM...(This Evening through Monday Night) Issued at 325 PM CDT Sun Oct 31 2021 Mixing layer cu clouds along with breezy northwest winds will dissipate/decrease into the early evening hours. Otherwise, a large surface high pressure area to our west tonight will slowly build east and into our region into Monday night. The models also show an upper level low pressure trough axis dropping south out of Canada and across the region tonight through Monday night. The lift from this trough along with more caa mixing on Monday, will result in cloud redevelopment mainly across the east. With this cloud cover along with the cooler air, highs will be slightly lower on Monday mainly in the upper 30s to the lower 40s. With mostly clear skies tonight, the winds will fall off some but should stay up enough with the surface pressure gradient for lows to stay in the 20s. On Monday night, as the surface high pressure area settles in, expect the skies to clear and winds to go light. As a result, it will be colder with lows in the upper teens to the lower 20s across the cwa by Tuesday morning. .LONG TERM...(Tuesday through Sunday) Issued at 325 PM CDT Sun Oct 31 2021 Overall, the extended period looks rather quiet. At the start of the period on Tuesday, surface high pressure will be in place. This high pressure system eventually shifts southeast of the region by Thursday, with southerly flow returning Thursday into Friday. With high pressure largely controlling the weather during the first half of the extended, expect dry and chilly conditions, with highs mainly in the 40s to low 50s and lows in the upper teens to mid 20s. There is a bit of uncertainty as we head into next weekend in regards to the surface pattern and overall strength of the upper ridging expected over the northern plains. It appears a warming trend is in store Friday and Saturday as low level southerly flow increases and 850mb temps begin warming. Ensembles/cluster analysis also point to some degree of upper ridging moving in. Interesting to note the deterministic GFS/EC runs show a surface trough moving through Friday into Saturday, with potential for some precip. A much weaker trough is noted on the Canadian model. Ensemble data throws much uncertainty into the strength of this surface feature, but GEFS 12- hour probs for .01 inches of precip shows generally around 30 percent or less for the region Friday night into Saturday. Will have to watch this feature in the coming days for the possibility of introducing precip, but for now, a dry forecast remains. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1222 AM CDT Mon Nov 1 2021 Terminals KABR,KATY,KPIR,KMBG VFR skies/vsbys are expected at all terminals through Monday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...TDK SHORT TERM...Mohr LONG TERM...TMT AVIATION...Wise
Hazardous Weather Outlook National Weather Service Aberdeen SD 313 AM CDT Sun Oct 31 2021 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-010815- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 313 AM CDT Sun Oct 31 2021 /213 AM MDT Sun Oct 31 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2021Every state in 2021This day in weather historyWarnings in South Dakota, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991760.